Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Feb 10, 2011, 6:35 AM EST. It took effect at Feb 10, 2011, 7:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2011, 6:35 AM EST (11:35 UTC)
- In effect from
- Feb 10, 2011, 7:00 AM EST
- Expired
- Feb 10, 2011, 4:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
983 WHUS72 KTBW 101135 MWWTBW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 635 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE OFF SHORE WATERS FROM ENGLEWOOD TO THE SUWANEE RIVER... .STRONG WINDS ASSOCIATED WITH AN EASTWARD PROPAGATING LOW PRESSURE SYSTEM IN THE GULF WILL PRODUCE HAZARDOUS BOATING CONDITIONS IN THE OFF SHORE WATERS. GMZ870-873-102100- /O.NEW.KTBW.SC.Y.0007.110210T1200Z-110210T2100Z/ TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- 635 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: WINDS IN THE 20 TO 25 KNOT RANGE WITH HIGHER GUSTS WILL ACCOMPANY THE LOW PRESSURE SYSTEM PUSHING THROUGH THE GULF. GUSTS OVER 30 KNOTS MAY BE POSSIBLE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 3:47 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 10, 3:47 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 347 AM EST THU FEB 10 2011 .SYNOPSIS... AN UPPER LEVEL RIDGE IS JUST OFF THE PACIFIC COASTAL REGION WHILE LARGE SCALE TROUGHING DOMINATING MUCH OF THE NATION CONTAINS A COUPLE OF SHORT WAVES TROUGHS...NEAR THE SOUTHERN ROCKIES AND ALONG THE GULF COAST. AT THE SURFACE HIGH PRESSURE IS OVER THE GREAT BASIN AND CENTRAL ROCKIES WITH A FRONTAL BOUNDARY ACROSS THE NORTHERN PLAINS...HIGH PRESSURE OVER THE SOUTHERN PLAINS SPRAWLS TO THE GREAT LAKES...LOW PRESSURE ALONG THE GULF COAST HAS A COLD FRONT TO THE SW AND A WARM FRONT REACHING ACROSS NORTHERN FL TO OFF THE SE U.S. COAST. && .SHORT TERM (TODAY THROUGH SATURDAY)... THE PACIFIC RIDGE PUSHING EAST ALONG WITH A COUPLE OF SHORT WAVE TROUGHS ROTATING THOUGH ITS BASE NUDGE THE LARGE SCALE TROUGH EASTWARD THROUGH THE PERIOD. THE LEAD SHORT WAVE TROUGH...NOW ALONG THE GULF COAST...MOVES THE GULF SURFACE LOW ACROSS NORTH OR NORTH- CENTRAL FL TODAY WITH THE TRAILING FRONT SWINGING IN OVER THE AREA AS HIGH PRESSURE BUILDS IN ALONG THE WESTERN GULF COAST. THESE TWO FEATURES TRACK SLOWLY EAST WITH THE FRONT NOT CLEARING THE AREA UNTIL FRI AFTERNOON OR EARLY EVENING. BY SAT THE SECOND SHORT WAVE TROUGH HAS REACHED THE GULF COAST/SE U.S. WITH THE FRONT EXITING TO THE EAST AS THE HIGH RIDGES ALONG THE GULF COAST. THERE WILL BE AMPLE MOISTURE ALONG WITH SUPPORT FOR SHOWERS TODAY AND OVERNIGHT BUT THEN ENDING FROM NORTH TO SOUTH FRI. POPS TODAY RUN 80 TO 70 PERCENT ALTHOUGH PRECIPITATION IS EXPECTED TO BEGIN TAPERING OFF IN THE AFTERNOON. GENERALLY 20 PERCENT OVERNIGHT THAT THEN SHIFTS SOUTHWARD FRI. LIMITED UPPER LEVEL ENERGY NORTH OF THE AREA ALONG WILL SOME WARMER AIR ALOFT WILL KEEP THUNDERSTORMS POTENTIAL LOW AND WILL LEAVE OUT OF THE FORECAST. .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... MODELS REMAIN IN PRETTY GOOD AGREEMENT FOR THE LONG TERM FORECAST. THE MID/UPPER LEVEL TROUGHING OVER THE EASTERN U.S. WILL SHIFT EAST INTO THE WESTERN ATLANTIC AS RIDGING BUILDS OVER THE CENTRAL AND EASTERN U.S. DURING THE PERIOD. MEANWHILE AT THE SURFACE HIGH PRESSURE WILL BUILD IN FROM THE WEST AND SETTLE OVER THE REGION DURING MIDWEEK BRINGING FAIR DRY WEATHER THROUGH THE PERIOD. TEMPERATURES WILL START OUT A FEW DEGREES BELOW NORMAL THEN CLIMB TO A FEW DEGREES ABOVE NORMAL BY MIDWEEK. && .AVIATION... MVFR CEILINGS WITH AREAS OF IFR WILL PERSIST FOR A GOOD PART OF TODAY. SHOWERS WILL DEVELOP THIS MORNING AHEAD OF THE BOUNDARY AND THESE COULD REDUCE VISIBILITIES TO MVFR/BRIEF IFR AS THE COLD FRONT APPROACHES AND MOVES THROUGH THE AREA DURING THE DAY. && .MARINE... A SURFACE LOW TRACKING BY NORTH OF THE WATERS TODAY ALONG WITH A COLD FRONT MOVING INTO THE EAST GULF WILL VEER WINDS TO NW OR NORTH THIS AFTERNOON AROUND 15KT BUT WITH 15-20KT ON THE OUTER WATERS...WHICH WILL BE HEADLINED FOR EXERCISE CAUTION. NORTHERLY WINDS CONTINUE THROUGH THE WEEKEND...IN CAUTION TO PERHAPS ADVISORY RANGE FRI INTO SAT. && .FIRE WEATHER... RAINFALL AND CLOUDS WILL HELP KEEP RH VALUES ABOVE CRITICAL LEVELS FOR THE NEXT COUPLE OF DAYS. HOWEVER BY SAT DRY AIR HAS WORKED INTO THE AREA AND A FIRE WATCH WILL LIKELY BE ISSUED LATER TODAY OR EARLY FRI. && .PRELIMINARY POINT TEMPS/POPS... TPA 67 51 66 47 / 80 20 10 10 FMY 78 58 71 51 / 70 20 20 20 GIF 71 50 68 45 / 80 20 10 10 SRQ 69 53 66 47 / 80 20 20 10 BKV 63 46 65 38 / 80 10 10 10 SPG 66 52 62 50 / 80 20 10 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...09/RUDE LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, Feb 10, 5:48 AM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 548 AM EST THU FEB 10 2011 FLZ039-042-043-048>052-055>057-060>062-065-102300- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 548 AM EST THU FEB 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... LOW PRESSURE MOVING BY NORTH OF THE WATERS TODAY AS A COLD FRONT REACHES THE EAST GULF WILL PRODUCE HAZARDOUS BOATING CONDITIONS TODAY...ESPECIALLY BEYOND 20 NAUTICAL MILES OFFSHORE. WINDS WILL SHIFT TO THE NORTHWEST OR NORTH AT UP TO 20 KNOTS WITH SOME HIGHER GUSTS TODAY. MARINERS SHOULD MONITOR THE DEVELOPMENT OF THIS SITUATION BY LISTENING THE NOAA WEATHER RADIO FOR THE LATEST MARINE FORECAST FROM THE NATIONAL WEATHER SERVICE IN RUSKIN FL. ...FLOOD IMPACT... EXTENDED PERIODS OF RAIN AND EVEN SOME LOCALIZED HEAVY RAIN COULD BRING BRIEF FLOODING CONDITIONS...ESPECIALLY OVER LOCATIONS OF POOR DRAINAGE...INTERSECTIONS AND LOW LYING AREAS LATER THIS MORNING AND INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...WIND AND SEA IMPACT... NORTHERLY WINDS UP TO 20 KNOTS WITH SEAS AS HIGH AS 7 FEET AT TIMES WILL MAINTAIN HAZARDOUS BOATING CONDITIONS INTO THE WEEKEND. ...FIRE WEATHER IMPACT... ENOUGH DRY AIR FILTERS INTO THE AREA OVER THE WEEKEND TO PRODUCE EXTENDED DURATIONS OF CRITICAL RELATIVE HUMIDITIES VALUES...WITH A FIRE WEATHER WATCH OR WARNING LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:54 AM EST | Dense Fog Advisory | TBW | 84 min | |
| Feb 10, 1:22 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 16 hr |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.